Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 244, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 1, 2006, 10:06 PM CDT for Bond County, Fayette County, Montgomery County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2006, 10:06 PM CDT (03:06 UTC)
- Expired
- May 1, 2006, 10:45 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Bond County, IL, Fayette County, IL, Montgomery County, IL
The radar
The Lincoln radar (KILX), 117 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 5:17 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 498 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 020306 SVRLSX ILC005-051-135-020345- /O.NEW.KLSX.SV.W.0244.060502T0306Z-060502T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1006 PM CDT MON MAY 1 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS NORTHERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS SOUTHEASTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 1045 PM CDT * AT 1002 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COFFEEN...OR ABOUT 8 MILES SOUTH OF HILLSBORO...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... VAN BURENSBURG... RAMSEY... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3911 8957 3887 8946 3901 8888 3937 8931 $$ GLASS
2 follow-up statements
000 WWUS53 KLSX 020321 RRA SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1021 PM CDT MON MAY 1 2006 ILC005-051-135-020345- /O.CON.KLSX.SV.W.0244.000000T0000Z-060502T0345Z/ MONTGOMERY IL-BOND IL-FAYETTE IL- 1021 PM CDT MON MAY 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR NORTHERN FAYETTE...NORTHEASTERN BOND AND SOUTHEASTERN MONTGOMERY COUNTIES... AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH OVER VAN BURENSBURG...MOVING EAST AT 30 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... BINGHAM...BAYLE CITY...VANDALIA AND RAMSEY. TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3911 8957 3887 8946 3901 8888 3937 8931 $$ GLASS
000 WWUS53 KLSX 020345 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1045 PM CDT MON MAY 1 2006 ILC005-051-135-020355- /O.EXP.KLSX.SV.W.0244.000000T0000Z-060502T0345Z/ MONTGOMERY IL-BOND IL-FAYETTE IL- 1045 PM CDT MON MAY 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FAYETTE... NORTHEASTERN BOND AND SOUTHEASTERN MONTGOMERY COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. LAT...LON 3911 8957 3887 8946 3901 8888 3937 8931 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 10:01 PM CDT, 5 minutes earlier.
Area forecast discussion, May 1, 10:01 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1001 PM CDT MON MAY 1 2006 .DISCUSSION... HV CLEARED A SMALL PART OF TORNADO WATCH #271...BASICALLY THE COUNTIES JUST NW OF THE METRO AREA...BUT DUE TO NEW STORMS FORMING OVR OZARKS HV OPTED TO HANG ONTO WATCH ALG-S OF I-70. WORKING ON NEW ZONES THAT REFLECT ABV THINKING. TRUETT && .AVIATION... FOR THE 00Z TAFS...LGT SHRA MOVG INTO UIN AND COU AREAS AHD OF SHRTWV TROF EXTDG FM NWRN MO SW THRU SERN KS. WK SFC TROF ALSO EXTDS FM BTWN COU AND STL SW THRU NERN OK. PLENTY OF LOW LVL MOISTURE AND INSTABILITY FM STL SWD AHD OF THIS SFC TROF. SHOULD BE SOME SHRA IN UIN AND COU THIS EVNG WITH TSRA IN THE STL AREA. PLENTY OF MID LVL CLOUD CVR AHD OF THE SHRTWV TROF WITH SCT-BKN CUMULUS ABV 3000FT. MAY HAVE BRIEF MVFR VSBYS IN UIN AND COU WITHIN SHRA ACTIVITY...AND A BRIEF PERIOD OF MVFR OR EVEN IFR CIGS AND VSBYS IN TSRA IN STL AND SUS. THIS PCPN SHOULD PUSH SE OF THE STL AREA BY 06Z TUE FOLLOWED BY A CLRG SKY AND SFC WNDS BCMG W-NWLY BHND SFC TROF. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 1, 3:36 PM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 336 PM CDT MON MAY 1 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 336 PM CDT MON MAY 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS SLIGHT RISK FOR SEVERE THUNDERSTORMS AREAWIDE THIS EVENING AS A STRONG UPPER LEVEL DISTURBANCE INTERSECTS A SURFACE TROUGH WITH MOIST AND UNSTABLE AIR OUT AHEAD OF IT. THE BEST CHANCE APPEARS TO BE THE AREA SOUTH AND EAST OF ST LOUIS...OR IN SOUTHERN ILLINOIS AND IN THE EASTERN OZARKS OF SOUTHEAST MISSOURI. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF UPPER LEVEL DISTURBANCES AND A SLOW MOVING FRONT WILL PROVIDE FOR THE ADDITIONAL CHANCE FOR THUNDERSTORMS FROM LATE TUESDAY NIGHT INTO FRIDAY. SEVERE WEATHER WILL BE POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NEEDED THIS EVENING...ESPECIALLY FOR SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. TES
In the hours before
Local storm report, May 1, 9:44 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
944 PM CDT MON MAY 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG EDWARDSVILLE 38.80N 89.96W
05/01/2006 MADISON IL LAW ENFORCEMENT
SEVERAL LARGE TREES DOWNED BY HIGH WINDS. TREES AND LIMBS
BLOCKING SEVERAL STREETS.
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:06 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 39 min |
| May 1, 9:56 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 49 min |
| May 1, 10:29 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair | 46 min |
| May 1, 10:40 PM CDT | Tornado Warning | LSX | Randolph | 35 min |
| May 1, 10:49 PM CDT | Tornado Warning | LSX | Washington | 26 min |
| May 1, 11:14 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 46 min |
| May 2, 12:03 AM CDT | Severe Thunderstorm Warning | LSX | Monroe | 42 min |
| May 2, 12:12 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair | 48 min |
| May 2, 12:31 AM CDT | Severe Thunderstorm Warning | LSX | Randolph, Saint Clair | 59 min |
| May 2, 12:47 AM CDT | Severe Thunderstorm Warning | LSX | Washington | 58 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.